The classical involution theorem for groups of finite Morley rank


Berkman A.

JOURNAL OF ALGEBRA, vol.243, no.2, pp.361-384, 2001 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 243 Issue: 2
  • Publication Date: 2001
  • Doi Number: 10.1006/jabr.2001.8854
  • Title of Journal : JOURNAL OF ALGEBRA
  • Page Numbers: pp.361-384

Abstract

This paper gives a partial answer to the Cherlin-Zil'ber Conjecture, which states that every infinite simple group of finite Morley rank is isomorphic to an algebraic group over an algebraically closed field. The classification of the generic case of tame groups of odd type follows from the main result of this work, which is an analogue of Aschbacher's Classical Involution Theorem for finite simple groups. (C) 2001 Academic Press.